Diarrhea constitutes a frequent and often debilitating complication of allogeneic hematopoietic cell transplantation (alloHCT). Especially when accompanied by jaundice, skin rash, and symptoms of the upper gastrointestinal tract, diarrhea strongly suggests emergence of acute graft-versus-host disease (GvHD), which is a serious immune complication of the procedure, with possible fatal consequences. However, especially when diarrhea occurs as an isolated symptom, the other causes must be excluded before initiation of GvHD treatment with immune-suppressive drugs. In this article, a broad overview of the literature of different causes of diarrhea in the setting of alloHCT is provided, revealing causes and presentations different from those observed in the general population. We discuss gastrointestinal GvHD with a special focus on biomarkers, but also uncover underlying infectious: viral, bacterial, and parasitic as well as toxic causes of diarrhea. Finally, we suggest a practical algorithm of approach to patients with diarrhea after alloHCT, which may help to establish a proper diagnosis and initiate a causative treatment.